Anxiety Support

Sertraline

Hi, I have been on mitrazapine for over a year. While sleeping better my mood is low and I'm quite anxious. I'm meant to switch to sertraline this week but I'm very afraid of the side effects. My anxiety is nowhere near the levels it was a few years ago and I don't want it to increase. Any advice please

14 Replies
oldestnewest

You will be fine on sertaline I have been on it for many years now, in fact my GP had not long put mine up to 200mg which I was very reluctant to take, but took his advise, I feel my depression is at bay, it's the anxiety I'm finding impossible to deal with !!! You will be fine on sertaline start them as soon as possible as they take AT LEAST SIX weeks to get in to your system and six months for them to be working propley and noticing a great difference, keep Intouch and let Me know how your getting on, good luck

Reply

Hi there please to hear you aren't so depressed, I found sertraline great for this but when my doctor increased them that when I got anxiety, never had it in my life before so now on Efexor. Trish

1 like
Reply

Hi denvjade. I'm now starting to think is that the reason why I have got bad Anxitey my sertraline have been increased quite a lot back in March, but I find it rely hard changing antidresssnts and my Anxitey is so very bad at the moment I just don't know which way to turn. Thanks for replying

Reply

Hi thanks for your reply, yes this happened to me, I am now on 75mg morning and night with efexor. No anxiety. Wishing you well. Let me know how you go.

1 like
Reply

Hope you don't mind me asking but what strength sertraline was you on when you for the Anxitey ??

Reply

At first I had 1/2 50mg morning and night, doctor put it up to 1 morning and night then I I got anxiety and heart racing.

Reply

I never had any side effects with sertraline, my cousin was taking them she had no side effects with them, so I asked my GP to start me on them. And have worked for me. Yes give them a go

Reply

I've recently jumped back onto sertraline myself - after trying every single antidepressant my doctor could throw at me.

For me, sertraline worked better than mirtazapine in treating my anxiety, but mirtazapine worked better at helping me sleep and improving my mood. I did eventually feel like I was drunk and in a daze all the time on mirtazapine; so I ended up quitting it because this started to fuel more anxiety than it fixed.

If you start slow on the sertraline you should be fine, there's no rush to get onto the biggest dose; and your doctor will probably gradually ease you into it.

Whenever I switch medicines, particularly if im worried about my anxiety or panic attacks, my doctor always prescribes a short course of sedatives for me to take until I'm properly adjusted to the new drug. It just means you don't have to deal with lots of symptoms while you find the right dosage of antidepressant, and give the new drug some time to work its way into your system. Perhaps you could discuss something similar with your GP if you are worried.

2 likes
Reply

Hi there just wondering if sertraline upsets your stomach?

Reply

It may do when you first start taking it, but it will stop.

Reply

Yup! I'd say most tablets your doctor can put you on has the potential to do this.

If the side effects are unbearable, ask your doctor if you can lower the dose or spread it out more, and increase it more gradually over time - and you should notice less side effects this way.

Stick with it as best you can though until you can agree a new plan with your doctor, try to remind yourself that the benefits in the long term will make any side effect now more bearable - even though they really do frustrate us.

Hope you feel better soon

Reply

The problem is my stomach bloats huge after eating or drinking.

Reply

Worth mentioning too; anxiety and depression can upset your stomach pretty badly on their own. So because you've recently switched medicines, it could be that you're experiencing stomach issues that the old medicine helped to suppress.

I know that happens with me if I forget to take my pregabalin and go without it for a day.

Reply

Thank you.

Reply

You may also like...